MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) NONE REPORTED.; STAINS, MICROBIOLOGIC

BECTON DICKINSON & CO. (SPARKS) NONE REPORTED.; STAINS, MICROBIOLOGIC
Catalog Number 212525
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation summary components are mixed and dispensed into the appropriate containers.After qc testing product is released and transported to the distribution center.The complaint investigation included a batch history review of the gram crystal violet.The batch history record review indicated no discrepancies.All release testing was satisfactory.Complaint trends were reviewed for a period covering 12 months.During that time there have been no confirmed complaints for this batch.No returns or photos were received.A retention sample from the complaint batch was evaluated along with a control batch of crystal violet.The solution appearance of retention sample was satisfactory and comparable to the control; all were deep purple solution with no visible precipitate.Slides of e.Coli atcc 25922 and s.Aureus atcc 25923 controls were evaluated and had satisfactory staining results for retention and control batches.Ten fields of each smear were examined in detail using oil immersion lens of a light microscope.No excessive precipitate, artifacts or bacterial contamination were seen.The retention sample was comparable to the control.This complaint is not confirmed.This mdr is being submitted as part of a retrospective review of records dating april 2023-2025, under capa 11910483.
 
Event or Problem Description
It was reported while using bd bbl¿ gram crystal violet that there was precipitate in the stain, which appeared to be gram positive cocci.One (1) patient had erroneous results of gram-positive cocci reported and was administered vancomycin.The result was subsequently corrected in the patient's chart.There was no further health impact or consequence reported.Reported verbatim, "hazard, injury or erroneous results? yes.Detailed erroneous results: falsely reported gram positive cocci being seen on the gram stain slide.Was patient treatment changed in result of erroneous results: patient was treated with vancomycin.Customer is unsure at this moment if they will be changing treatment from the vancomycin".

Brand Name
NONE REPORTED.
Common Device Name
STAINS, MICROBIOLOGIC
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22575300
Report Number1119779-2025-01811
Device Sequence Number9474170
Product Code JTS
UDI-Device Identifier30382902125250
UDI-Public(01)30382902125250(11)230925(17)250331(10)3268129
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2025
Device Catalogue Number212525
Device Lot Number3268129
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Initial Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown